Neuroleptic Sensitivity in Psychotic Patients on Stabilised Doses of Psychotropics during Coronavirus Infection: A Case Series
Dr. Isha Ahluwalia,
Assistant Professor, Department of Psychiatry, Datta Meghe Medical College, Datta Meghe Institute of Higher Education and Research (DU), Sawangi (Meghe), Nagpur, Maharashtra-442004, India.
The emergence of the coronavirus pandemic has transformed into one of the significant health crises faced by the modern era. Its effects are not just limited to the respiratory system, but detrimental effects on the cardiovascular and neurological systems are also known to occur. While neurological complications such as encephalopathies and stroke are common, the neuropsychiatric effects are mostly described in terms of psychological effects only. The effect of coronavirus on both the pharmacodynamics and pharmacokinetics of various psychotropic medications remains debatable. The present case series aimed to highlight a rare and novel finding of the occurrence of neuroleptic sensitivity in three patients (three male patients) with psychotic illness who were previously on a well-adjusted dosage of psychotropic medications after they suffered from a coronavirus infection. It is only over the years, in the aftermath of the pandemic, that the serious and long-term neuropsychiatric complications and pharmacokinetic changes associated with coronavirus infection will be realised. Therefore, it is advisable to exercise caution when using higher doses of psychotropic medications, considering the increase in neuroleptic sensitivity.